Alert archive / Washington / Small Craft Advisories in 2012

Small Craft Advisory 935, NWS Seattle, WA

March 7, 2012

NWS Seattle, WA issued this small craft advisory at Mar 7, 2012, 3:01 PM PST. It took effect at Mar 7, 2012, 10:00 PM PST. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Mar 7, 2012, 3:01 PM PST (23:01 UTC)
In effect from
Mar 7, 2012, 10:00 PM PST
Expired
Mar 8, 2012, 2:36 AM PST
In force
5 hr
Issued by
NWS Seattle, WA

The text

As transmitted, in the capitals the NWS used until 2016.

826 
WHUS76 KSEW 072301
MWWSEW

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
301 PM PST WED MAR 7 2012

.OFFSHORE FLOW WILL DEVELOP TONIGHT...LEADING TO AN INCREASE IN
EAST WINDS NEAR AND WEST OF CAPE FLATTERY.

PZZ130-150-170-080715-
/O.NEW.KSEW.SC.Y.0935.120308T0600Z-120308T2000Z/
WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM-
WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM-
301 PM PST WED MAR 7 2012

...SMALL CRAFT ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO NOON
PST THURSDAY...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO NOON PST
THURSDAY. 

* WIND AND WAVES...EAST WIND 15 TO 25 KNOTS FROM LATE TONIGHT
  THROUGH THURSDAY MORNING. WIND WAVES UP TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


WWW.WEATHER.GOV/SEATTLE
2 follow-up statements
648 
WHUS76 KSEW 080601
MWWSEW

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
1001 PM PST WED MAR 7 2012

PZZ130-150-170-081415-
/O.CON.KSEW.SC.Y.0935.000000T0000Z-120308T2000Z/
WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM-
COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM-
1001 PM PST WED MAR 7 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR THE COASTAL WATERS
FROM CAPE FLATTERY TO JAMES ISLAND OUT TO 60 NM UNTIL NOON PST
THURSDAY...

* WIND...WILL RISE FROM THE EAST TO 15 TO 25 KNOTS OVERNIGHT
  BEFORE EASING THURSDAY AFTERNOON.

* SEAS...5 TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

WWW.WEATHER.GOV/SEATTLE
610 
WHUS76 KSEW 081036
MWWSEW

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
236 AM PST THU MAR 8 2012

PZZ130-081845-
/O.CAN.KSEW.SC.Y.0935.000000T0000Z-120308T2000Z/
/O.NEW.KSEW.SI.Y.0011.120308T1036Z-120308T2000Z/
WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
236 AM PST THU MAR 8 2012

...SMALL CRAFT ADVISORY FOR WINDS IN EFFECT FOR THE WEST ENTRANCE
TO THE U.S. STRAIT OF JUAN DE FUCA UNTIL NOON PST TODAY...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT
ADVISORY FOR WINDS...WHICH IS IN EFFECT UNTIL NOON PST TODAY.

* WIND...EASTERLY 15 TO 25 KNOTS...EASING THIS AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 21 TO
33 KNOTS ARE LIKELY. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

PZZ150-170-081845-
/O.CAN.KSEW.SC.Y.0935.000000T0000Z-120308T2000Z/
/O.NEW.KSEW.SI.Y.0011.120308T1036Z-120309T1400Z/
COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM-
COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM-
236 AM PST THU MAR 8 2012

...SMALL CRAFT ADVISORY FOR WINDS IN EFFECT FOR THE COASTAL WATERS
FROM CAPE FLATTERY TO JAMES ISLAND OUT TO 60 NM UNTIL 6 AM PST
FRIDAY...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT
ADVISORY FOR WINDS...WHICH IS IN EFFECT UNTIL 6 AM PST FRIDAY.

* WIND...EASTERLY 15 TO 25 KNOTS...EASING AND BECOMING SOUTHERLY
  THIS AFTERNOON. EXPECT WINDS TO RISE AGAIN TO SOUTHERLY AT 15 TO
  30 KNOTS TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 21 TO
33 KNOTS ARE LIKELY. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

WWW.WEATHER.GOV/SEATTLE

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Seattle, WA wrote its last area forecast discussion before this small craft advisory went out at Mar 7, 9:30 AM PST, 5 hours 31 minutes earlier.

Area forecast discussion, Mar 7, 9:30 AM PST, 5 hours 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SEATTLE WA
930 AM PST WED MAR 7 2012

.SYNOPSIS...HIGH PRESSURE WILL BUILD OVER THE PACIFIC NORTHWEST
THROUGH THURSDAY FOR MOSTLY SUNNY AND DRY WEATHER. RAIN WILL RETURN
ON FRIDAY AS A COLD FRONT ARRIVES. ONSHORE FLOW AND WET WEATHER AT
TIMES WILL CONTINUE INTO EARLY NEXT WEEK.

&&

.SHORT TERM...A CHILLY START FOR WESTERN WASHINGTON THIS MORNING.
TEMPS WERE MAINLY IN THE 20S ACROSS THE REGION - LOWER 20S IN THE
SOUTH SOUND. OLYMPIA WAS DOWN TO 23 DEGREES WHICH IS 1 DEGREE SHY OF
THE DAILY RECORD LOW. SEATAC HIT THE 20S TOO WITH LIGHT NE FLOW. BUT
WITH MOSTLY SUNNY SKIES WE ARE ALREADY STARTING TO WARM UP. TEMPS
WILL GRADUALLY MODERATE TODAY WITH HIGHS CLOSE TO NORMAL...A FEW
DEGREES WARMER THAN YESTERDAY. EXPECT ANOTHER COLD NIGHT NIGHT
ALTHOUGH FORECAST LOWS ARE NOT AS COOL AS TODAY - LOWS IN THE UPPER
20S TO MID 30S.

HIGH PRES WILL REMAIN OVER THE PAC NW ON THU FOR ANOTHER ROUND OF
SUNNY AND DRY WEATHER. TEMPS WILL CLIMB INTO THE MID 50S TO LOWER
60S THU AFTERNOON. CLOUDS WILL INCREASE THU NIGHT AS OUR NEXT PAC
SYSTEMS APPROACHES.

MODELS WERE SPEEDING UP THE SYSTEM FOR FRIDAY...BUT THE 12Z GFS IS
BACKING OFF AGAIN. A COLD FRONT WILL REACH THE COAST FRI MORNING BUT
THE INTERIOR MAY STAY DRY UNTIL THE AFTERNOON OR EARLY EVENING. WILL
KEEP A BLEND OF THE GFS/ECMWF FOR NOW. 33

.LONG TERM...PREVIOUS DISCUSSION...A FRONTAL SYSTEM WILL BRING MORE
RAIN SATURDAY AND SATURDAY NIGHT. A COLD LEVEL UPPER TROUGH WILL
SETTLE OVER THE AREA ON SUNDAY WITH SHOWERS. SOME LOWLAND HILLS
COULD BE FLIRTING WITH SNOW AGAIN EITHER SUNDAY OR SUNDAY NIGHT.
ANOTHER WET FRONTAL SYSTEM WILL MOVE THROUGH THE AREA MONDAY OR
TUESDAY BUT MODELS DIFFER ON THE DETAILS. SCHNEIDER

&&

.HYDROLOGY...THERE ARE SOME HINTS IN THE MODELS THAT A WET PATTERN
COULD SET UP EARLY NEXT WEEK. MODELS DIFFER WITH THE DETAILS BUT
FAIRLY STRONG AND WET SOUTHWEST FLOW ALOFT IS FORECAST TO DEVELOP
MONDAY OR TUESDAY. THE RIVER MOST VULNERABLE FOR FLOODING IN THIS
SORT OF PATTERN WOULD BE THE SKOKOMISH RIVER IN MASON COUNTY.
OTHERWISE...FLOODING IS UNLIKELY OVER THE NEXT 7 DAYS. SCHNEIDER

&&

.AVIATION...AN UPPER LEVEL RIDGE AXIS WILL PASS ACROSS WRN WA THIS
EVNG...CONTRIBUTING TO A DRY AND STABLE AIR MASS. MDT NNW FLOW ALOFT
THIS MORNING WILL BECOME LIGHT THIS AFTN...THEN INCREASE FROM THE SW
ON THU MORNING. VFR CONDS OVER ENTIRE FCST AREA FOR NEXT 24
HOURS...THOUGH SATELLITE IMAGES AT 17Z THIS MORNING INDICATE PATCHES
OF SCT-BKN CLOUDS ARND THE 050-060 LEVEL OVER THE NE AND NW OLYMPIC
PENINSULA. FOG POTENTIAL TONIGHT WILL BE VERY LIMITED GIVEN DRYNESS
OF THE AIR MASS AND GRADUALLY THICKENING HIGH CIRRUS CLOUDS.

KSEA...ONLY SOME HIGH CIRRUS CLOUDS FOR NEXT 24 HOURS. LIGHT NLY SFC
FLOW DEVELOPING THIS AFTN...NOT LIKELY EXCEEDING 5 KT. SFC WIND
BECOMING NE TONIGHT...THEN SLY AFT 15Z ON THU.      HANER

&&

.MARINE...A LARGE AREA OF SURFACE HIGH PRESSURE OVER WRN WA WILL
PRODUCE GENERALLY LIGHT WINDS TODAY. OFFSHORE FLOW WILL DEVELOP
TONIGHT AS THE HIGH SHIFTS EAST OF THE CASCADES...POSSIBLY BRINGING
SMALL CRAFT EASTERLIES NEAR THE WEST ENTRANCE ON THU MORNING. SE
GRADIENTS WILL STRENGTHEN THU AS THE NEXT PACIFIC FRONTAL SYSTEM
APPROACHES THE FCST AREA. THE FRONT WILL MOVE ACROSS THE COASTAL
WATERS AND WRN WA FRI MORNING...FOLLOWED BY A BRIEF PERIOD OF
ONSHORE FLOW. THE FRONT SHOULD PRODUCE WIDESPREAD SMALL CRAFT
ADVISORY WINDS ACROSS THE FORECAST AREA. ANOTHER FRONTAL SYSTEM WILL
MOVE THROUGH THE FORECAST AREA SATURDAY THROUGH SUNDAY.     HANER

&&

.SEW WATCHES/WARNINGS/ADVISORIES...
WA...NONE.

PZ...NONE.

WWW.WEATHER.GOV/SEATTLE

YOU CAN SEE AN ILLUSTRATED VERSION OF THE FORECAST DISCUSSION AT
WWW.WEATHER.GOV/SEATTLE/GAFD/LATEST_WEBAFD.HTML

Nearby

Small Craft Advisories in Washington, 2012Every small craft advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.